MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 705297
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the tip of the repositioning forceps was broken when crimping the fracture part during operation.The broken part was removed and the surgeon confirmed that the broken piece was not left in the patient body on the image.And the operation was continued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that straight reduction clamp, broad variax2 was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the use of excessive force.Indeed, the device inspection revealed the following: the device inspection shows that the device is overall in a good shape.Some traces of use can be noticed but no major scratches or rust traces.The tip of one of the claws of the clamp is indeed broken.The surface of the breakage shows a grey area which is not shiny, specific to high energy fracture modes.The material at the edge of the surface shows snatching areas.All of this proves that a too big sudden force was applied to the device, which lead to the breakage of the claw.As a reminder, it is clearly stated in the ifu that: "[¿].Always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.The design of the instrument must not be modified in any way.[¿]".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8122218
Report Number0008031020-2018-01017
Device Sequence Number1569123
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public07613327125252
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705297
Device Lot NumberL28818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR